MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4) ; windchill ra607531 on (b)(6) 2024, a customer contacted the global technical solutions center (gtsc) to report a cassette imaging subsystem (cims) misread of their ortho vision id-mts (serial number: (b)(6) of the anti-d column during a/b/d and reverse group testing for two samples of one patient.The customer stated the positive results generated by the instrument should have been mf (mixed field).Complainant: (b)(6); medical technologist; (b)(6).Customer (b)(6); (b)(6) health dates of event: 02sep2024 vision 50004412; software version: 5.15.0.47622 (installed (b)(6) 2023) reagents: mts abd monoclonal and reverse card lot 051424037-18 no additional details provided.Patient information: male, aborh historic type of a negative.Transfused 2 units of o positive blood on (b)(6) 2024.Sample ids: -(b)(6) : 6a-78-0b-0b-f9-ca-de-02-8e-66-4b-e9-48-4c-cc-fa-33-03-1a-da-54-00-76-66-66-22-ec-08-17-16-e9-2f (pre-transfusion sample) -(b)(6): 4a-7d-72-04-3d-04-8c-3b-a1-4b-32-40-80-8d-f3-48-5d-67-fb-3d-b7-39-2e-ff-04-e4-ef-a0-a7-91-8c-92 (sample 1) -(b)(6): e0-cc-4b-49-8b-be-2e-28-0f-58-6e-8f-02-73-cd-36-cf-9c-60-3e-2c-42-ca-58-82-f3-66-c6-55-e1-57-88 (sample 2) the customer stated that on (b)(6) 2024, a patient was transferred from a satellite location to the customer site.A pre-transfusion sample had been collected at the satellite facility.Upon arrival at the customer site, the patient was transfused with two units of o positive blood as an emergency release, with no pre-testing performed.The same day, sample one was collected from the patient and tested for aborh.Results of the forward testing were reported as follows: anti a - mf anti b - 0 anti d - 4+ the customer stated that the anti-d column should have been mf as well as unagglutinated cells were seen at the bottom of the column, however the vision cims resulted it as 4+.On the same day, (b)(6) 2024, a second sample was collected from the same patient, sample two.Results of the forward testing were reported as follows: anti a - mf anti b - 0 anti d - 4+ the customer stated that the blood type was incorrectly confirmed from the satellite location as a positive, therefore, no further investigation was performed by the operator and a blood type of a positive was released to the physicians.Customer stated the patient was transfused an additional unit of blood, a positive, on (b)(6) 2024.The following day, (b)(6) 2024, the customer stated that the pretransfusion sample was obtained from the satellite location and tested on the ortho vision id-mts analyzer utilizing the same reagents as the prior two samples.The results were reported as follows: anti a - 4 anti b - 0 anti d - 0 customer stated that biased results were reported to the physicians.Customer stated on (b)(6) 2024, corrected reports were issued indicating the blood type of a negative.Customer stated with the patient being male, they would have continued to transfuse a positive blood on the third unit and any subsequent unit as per policy at the site.No harm seen to the patient with obtaining rh positive blood.No patient was harmed because of this event.
 
Additional Manufacturer Narrative
Investigation details: gtsc utilized connectivity to review and confirm the reaction grades provided by the customer with the column grade report from the ortho vision id-mts analyzer.It was noted that the operator modified the results of the anti-a column for both sample one and two from mf to 4+.Gtsc reviewed the gel card images associated with sample one and sample two results.Not enough cells were observed in the bottom of the column to result as a mixed field (mf) reaction.As part of the investigation the raw png images from sample one and sample two were also retrieved from the analyzer and reprocessed by gtscs second level support team.Results reprocessed as 4+ for both samples in the anti-d column.The ortho vision id-mts analyzer, serial number (b)(6), cims performed as expected.It was concluded that the recent transfusions the patient had prior to sample collections contributed to a mixed population of cells and resulted in unexpected results.In mitigation, the gtsc discussed the ortho vision id-mts reference guide which states: "when a sample is collected from a recently transfused patient, the potential exists for the transfused red cells to concentrate after centrifugation at the bottom of the sample tube below their autologous cells.The probe aspirates from the bottom of the tube where the transfused cells generally concentrate which may lead to an unexpected result".The customer was satisfied with the discussion and agreed to call back if additional assistance was needed.No further investigation was performed on this incident.The camera misread event reported by the customer could not be confirmed.The potential assignable cause of the discordant positive anti-d well reaction of the rhd testing is sample related, with the patient having been transfused two units of o positive blood prior to sample collection.There was no evidence of any systematic failure of the ortho analyzer to perform as intended.No further complaints of this type have been received from the customer since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20308567
Report Number2250051-2024-00037
Device Sequence Number12957646
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)230329
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown